Search

Hemorrhagic Cystitis (HC)

Hemorrhagic cystitis (HC) is related and is often used synonymously with radiation cystitis (RC) - it can be confusing. HC refers to the same urinary symptoms as RC which may result as a rare side effect from either anticancer radiation therapy or certain types of anticancer chemotherapy - so all radiation cystitis cases are HC, but not all HC cases are RC.


All HC is characterized by gross hematuria after receiving radiation, chemotherapy, or via a few other methods that are less common (such as stem cell therapy). For chemotherapy-induced HC, various chemotherapeutic agents can lead to it including the drugs ifosfamide and cyclophosphamide. Chemotherapy-induced HC patients have similar outcomes as RC patients, they just differ in how the condition comes about.


While our organization is focused on radiation-induced HC, all patients with HC share a common struggle. If you are a researcher in chemotherapy-induced HC and think we can assist you, please don't hesitate to reach out. If you are a patient with chemotherapy-induced HC please feel welcome to share your story or thoughts in the comments or by emailing us.


Finally, sharing a free article that provides an overview of HC, link here.


Recent Posts

See All

The medical field is making remarkable progress on the war against cancer. The death rate from cancer in the United States has continued to decline over the past decade. This includes a 2.4% decreas